Alert archive / Louisiana / Wind Advisories in 2024
Wind Advisory 8, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Feb 10, 2024, 1:03 PM CST for Jefferson County, Orange County, Texas; 8 parishes in Louisiana. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2024, 1:03 PM CST (19:03 UTC)
- Expired
- Feb 10, 2024, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Acadia Parish, LA, Calcasieu Parish, LA, Cameron Parish, LA, Iberia Parish, LA, Jefferson Davis Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, Vermilion Parish, LA, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 700 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
421 WWUS74 KLCH 101903 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 103 PM CST Sat Feb 10 2024 LAZ044-045-073-074-141>143-152-153-241>243-252-253-TXZ515-516-615- 616-110000- /O.NEW.KLCH.WI.Y.0008.240210T1903Z-240211T0000Z/ Lafayette-Upper St. Martin-West Cameron-East Cameron- Northern Calcasieu-Northern Jefferson Davis-Northern Acadia- Upper Vermilion-Upper Iberia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Lafayette, Breaux Bridge, Cade, St. Martinville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 103 PM CST Sat Feb 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 20 to 25 mph with gusts to around 30 mph. * WHERE...Portions of south central and southwest Louisiana and southeast Texas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
126 WWUS74 KLCH 110003 NPWLCH URGENT - WEATHER MESSAGE National Weather Service Lake Charles LA 603 PM CST Sat Feb 10 2024 LAZ044-045-073-074-141>143-152-153-241>243-252-253-TXZ515-516-615- 616-110115- /O.EXP.KLCH.WI.Y.0008.000000T0000Z-240211T0000Z/ Lafayette-Upper St. Martin-West Cameron-East Cameron- Northern Calcasieu-Northern Jefferson Davis-Northern Acadia- Upper Vermilion-Upper Iberia-Southern Calcasieu- Southern Jefferson Davis-Southern Acadia-Lower Vermilion- Lower Iberia-Upper Jefferson-Northern Orange-Lower Jefferson- Southern Orange- Including the cities of Lafayette, Breaux Bridge, Cade, St. Martinville, Johnson Bayou, Hackberry, Grand Lake, Klondike, Cameron, Creole, Grand Chenier, Rutherford Beach, De Quincy, Moss Bluff, Sulphur, Westlake, Vinton, Hathaway, Jennings, Topsy, Fenton, Welsh, Elton, Crowley, Rayne, Branch, Church Point, Iota, Gueydan, Meaux, Kaplan, Maurice, New Iberia, Jeanerette, Lake Charles, Carlyss, Bell City, Hayes, Iowa, Lake Arthur, Morse, Abbeville, Intracoastal City, Forked Island, Avery Island, Beaumont, China, Mauriceville, Nederland, Port Arthur, Sea Rim State Park, Sabine Pass, Orange, Bridge City, and Vidor 603 PM CST Sat Feb 10 2024 ...WIND ADVISORY HAS EXPIRED... Winds have decreased, thus allowing the Wind Advisory to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:20 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 10, 11:20 AM CST, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1120 AM CST Sat Feb 10 2024 ...New UPDATE, AVIATION... .UPDATE... Issued at 1104 AM CST Sat Feb 10 2024 Minor adjustments to hourly grids this morning to account for recent obs and trends in temps, dewpoints, winds and pops. A swath of convection noted on KLCH radar has been gradually lifting north of the CWA, with mainly isolated showers noted north of I-10. The best chances for rain through the afternoon will remain confined to the northern tier of counties and parishes, closer to where a frontal boundary is draped across the region. Beyond this, the marine dense fog advisory was allowed to expire at 11 AM, although some localized patchy fog may persist over the nearshore waters through the afternoon. 24 && .UPDATE... Issued at 718 AM CST Sat Feb 10 2024 While reduced visibilities in thin fog has occurred at most locations in the advisory, widespread dense fog has not developed. Now that sunrise is occurring, fog should begin to thin farther except at the coast where sea fog will remain an issue. Have cancelled the adv a little early. && .SHORT TERM... (Today through Monday night) Issued at 319 AM CST Sat Feb 10 2024 High pressure is centered east of Florida this morning while a cold front is stretched from the Great Lakes to Central Texas. Between these systems, a south flow is allowing moisture to spread north across the gulf coast. A weak trough is also noted across Southeast Texas to Central LA and is lifting north slowly with associated showers. Aloft, an upper trough is over much of the western U.S. with Pacific moisture streaming northeast ahead of the trof. As a warmer and more humid air mass is pulled north sea fog will be a concern. This fog will also move into coastal sections and into the interstate 10 corridor into Saturday morning. Today the upper trough over the western CONUS will gradually move east. The focus for the current round of showers will slowly lift north as well. Most of the convection is light to moderate, however the line is slow moving. Due to the slow movement, there is a marginal risk excessive rain north of a line from Sabine Pass to Opelousas and a slight risk (2 of 5 risk) north of a Warren/Spurger to Pineville line. This focus for convection is expected to move to around or north of the Sam Rayburn and Toledo Bend Dams during the afternoon, but high chances for showers will linger across interior SE TX to the Kisatchie through the day. A few showers and perhaps a thunderstorm will remain possible elsewhere through the afternoon and evening, however this afternoon is not expected to be a wash out for parades or chicken chases. Sunday the upper trough will move into the region. Ahead of the upper trough, a surface low will travel from South Texas to across the Sabine River during the afternoon. Scattered to perhaps numerous showers and storms will be possible Sunday. While rain chances are high for Sunday, overall amounts are fairly low, especially around the I-10 corridor to the coast. The highest chances and amounts are from interior southeast Texas through Cen LA and lowest across Lower Acadiana. Afternoon heating should allow temps to climb well into the 70s aiding a bit of instability. SPC has highlighted the area as a slight risk of severe weather Sunday. As the surface low exits the region Sunday evening a cold front will sweep through. A cool and dry air mass will move in for Monday. && .LONG TERM... (Tuesday through Saturday) Issued at 319 AM CST Sat Feb 10 2024 Forecast for the long range period is generally benign until the end of the week and into weekend, with high pressure prevailing at the surface and flat, westerly flow aloft. Couldn't ask for a better forecast for Fat Tuesday, with coolish morning lows in the mid/upper 30s warming into the lower/mid 60s amid plenty of sun and light surface winds. Southerly flow will return to the area by early WED, with moderating temperatures and increasing cloud cover expected through THU. Flow aloft transitions to a more SW direction heading into THU night with the approach of an upstream upper trof. While there are some timing differences to contend with moving forward, general consensus among global models and their respective ensembles is for a SFC low to develop over Deep South TX by FRI morning, with subsequent ENE movement near and along the TX/LA coasts FRI into SAT. This will yield widespread rains across the area, beginning as early as late THU night and persisting into SAT. 13 && .AVIATION... (18Z TAFS) Issued at 1104 AM CST Sat Feb 10 2024 A mix of conditions is expected through the afternoon, with MVFR to VFR cigs and mostly VFR vsbys. SHRA/TSRA should remain isolated at BPT/LCH and possibly AEX, although probabilities are slightly higher at this location. Conditions will trend downward during the evening and overnight as stratus and fog redevelop across the area, with IFR to LIFR possible, especially at the southern terminals. The potential for at least isolated convection will continue through overnight into Sunday morning amid S-SE winds. 24 && .MARINE... Issued at 319 AM CST Sat Feb 10 2024 Sea fog will remain a concern until a cold front passes Sunday night. While fog is expected to thin during the day patchy fog will remain in the area. A cold front will move through late Sunday night into early Monday morning, offshore flow will increase on Monday, with Small Craft Advisory conditions possible. Winds are expected to begin relaxing on Tuesday as high pressure settles overhead. && .PRELIMINARY POINT TEMPS/POPS... AEX 73 57 71 46 / 60 80 100 50 LCH 73 63 74 47 / 30 60 70 30 LFT 77 65 76 56 / 20 50 60 50 BPT 74 63 75 48 / 30 40 70 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...24 LONG TERM....13 AVIATION...24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 2:28 PM CST | Marine Dense Fog Advisory | LCH | 22 hr | |
| Feb 10, 4:55 PM CST | Special Weather Statement | LCH | Allen | 35 min |
| Feb 10, 5:27 PM CST | Special Weather Statement | LCH | Avoyelles | 33 min |
Nearby
Wind Advisories in Louisiana, 2024Wind Advisories in Texas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.